Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

April 23, 2021Adams County, Mississippi

NWS Jackson, MS issued this special weather statement at Apr 23, 2021, 8:39 PM CDT for Adams County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2021, 8:39 PM CDT (01:39 UTC)
Expired
Apr 23, 2021, 9:15 PM CDT
In force
36 min
Issued by
NWS Jackson, MS

County Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS84 KJAN 240139
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
839 PM CDT Fri Apr 23 2021
 
LAZ026-MSZ060-240215-
Concordia LA-Adams MS-
839 PM CDT Fri Apr 23 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHERN ADAMS COUNTIES UNTIL 915 PM
CDT...

At 839 PM CDT, Meteorologists were tracking a strong thunderstorm
near Slocum, or 13 miles southeast of Monterey, moving northeast at
60 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sibley around 850 PM CDT.
  Kingston around 900 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Louisiana...and southwestern Mississippi.

LAT...LON 3131 9170 3155 9133 3141 9119 3136 9128
      3136 9131 3131 9143 3132 9147 3129 9147
      3129 9149 3128 9150 3126 9148 3123 9149
      3121 9153 3124 9154 3124 9156 3122 9158
      3119 9159
TIME...MOT...LOC 0139Z 231DEG 54KT 3129 9157 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 23, 7:07 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 23, 7:07 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
707 PM CDT Fri Apr 23 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
VFR conditions were still observed areawide at 2330Z but a large
area of TSRA were noted on radar just west of the MS river.
Widespread TSRA tonight and Saturday morning will lead to poor
flying conditions with MVFR/IFR cigs and vsbys prevailing until
Saturday aftn before improving. A south wind with gusts to 20kts
is expected to develop later tonight followed by a wind shift to
the nw with gusts to 25KTs with the passage of a cold front
Saturday as well. /22/

&&

.DISCUSSION...
Tonight through Saturday...Surface high pressure continues to
steadily slide off the East Coast this afternoon, allowing
moisture to subtly return to the region. As both moisture and flow
increase throughout the various levels of the atmosphere, ahead
of a developing storm system to the west, showers will likewise
continue to increase across the CWA through the remainder of the
day, with an isolated thunderstorm possible.

Tonight, a shortwave embedded in zonal flow aloft will shift west to
east across the region.  A surface low associated with this trough
will shift east northeast from out of Texas and across North
Mississippi in the process.  A warm front will begin lifting
northward into the CWA this evening into tonight, with a cold front
eventually dragging east through the CWA late Saturday afternoon.

Increasing wind shear across the forecast area tonight, in addition
to increasingly instability, mainly south of the interstate 20
corridor, could result in some severe storms across portions of the
CWA tonight into Saturday morning.  Locations along the Highway 84
corridor will see the better threat of severe storms.  There, the
better conglomeration of shear, moisture, and forcing will exist.
Damaging wind gusts of 70 mph will be the primary concern with the
most intense storms, but a tornado will also be possible.  As
convection departs, models indicate a wake low developing across
central or southern portions of the CWA early Saturday morning. This
could result in some breezy winds first things Saturday.

Heavy rainfall in a short amount of time and training of convection
will also result in the potential for flash flooding, especially
across southern portions of the CWA tonight through Saturday
morning.  There, amounts ranging from 2-6 inches will be possible
through Saturday morning, as convection could potentially train
along the boundary and across the same locations.  As a result, a
Flash Flood Watch will be issued for much of the southern half of
the CWA through early Saturday morning.

Another potential for severe storms could exist across eastern
portions of the CWA late Saturday morning into Saturday afternoon.
Much of this pends on whether our airmass can recover fast enough,
before the cold front itself pushes through.  If instability can
recover fast enough, this along with remaining adequate shear, and
steep mid-level lapse rates, could result in some severe storms
across eastern portions of the CWA.  Up to golf ball size hail, and
damaging winds of 60 mph will be the main concerns with these
storms. This activity will exit east into Alabama by late afternoon.
/19/

Saturday night through Thursday...Dry weather looks to return to the
region Saturday night as the frontal system moves off to the east
and high pressure begins moving in. Dry weather continues Sunday and
Monday as high pressure settles in across the region. Temperatures
will be warming up, with highs Sunday mainly in the middle to upper
70s, then lower to middle 80s on Monday. Chances for showers and
storms look to return late Tuesday in the west well out ahead of an
approaching frontal system. Chances for showers and storms will
exist area wide Wednesday and Thursday as the frontal system
approaches and moves through the area. Highs Tuesday and Wednesday
will mainly be in the lower to middle 80s, then cooling to the 70s
by Thursday. /27/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  80  53  77 / 100  38   2   0
Meridian      58  80  52  78 / 100  57   4   0
Vicksburg     61  80  54  78 / 100  22   1   0
Hattiesburg   63  82  56  80 / 100  54   2   0
Natchez       61  81  55  79 / 100  15   1   0
Greenville    56  75  51  75 / 100  30   1   1
Greenwood     57  75  52  76 / 100  43   2   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday morning for MSZ047>066-
     072>074.

LA...Flash Flood Watch through Saturday morning for LAZ023>026.

AR...None.

&&

19/22/27
Hazardous weather outlook, Apr 23, 3:41 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
341 PM CDT Fri Apr 23 2021

ARZ074-LAZ007>009-015-MSZ040-041-241100-
Ashley-Morehouse-West Carroll-East Carroll-Richland-Issaquena-
Sharkey-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Saturday...

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday Night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

ARZ075-MSZ018-034-241100-
Chicot-Bolivar-Washington-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Tonight and Saturday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ019-025-027-028-035>037-241100-
Sunflower-Leflore-Carroll-Montgomery-Humphreys-Holmes-Attala-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northwest
Mississippi.

.DAY ONE...Tonight and Saturday...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Saturday

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ032-033-038-039-044>046-241100-
Choctaw-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Saturday...

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Saturday

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible mainly Saturday. Some
thunderstorms could produce damaging winds of 60 mph, and hail up to
the size of golf balls.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ029>031-241100-
Webster-Clay-Lowndes-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of north central
Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Saturday...

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Saturday

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms are possible Saturday. Some thunderstorms
could produce damaging winds of 60, and hail up to the size of
golf balls.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday.

MSZ042-043-241100-
Yazoo-Madison MS-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

LAZ016-023-025-MSZ047-241100-
Madison LA-Franklin LA-Tensas-Warren-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ048-049-241100-
Hinds-Rankin-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ050>052-056>058-241100-
Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Saturday

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds of 60 to 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

LAZ024-026-MSZ059>061-241100-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Significant
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Widespread flash flooding is likely and significant flooding is
possible. Many roads could be flooded or closed and some
structural flooding and water rescues are likely. Moderate river
flooding will also be likely.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ053-241100-
Claiborne-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of southwest
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ054-055-062>066-241100-
Copiah-Simpson-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

FLOODING
THREAT...Significant
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Widespread flash flooding is likely and significant flooding is
possible. Many roads could be flooded or closed and some
structural flooding and water rescues are likely. Moderate river
flooding will also be likely.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ072>074-241100-
Marion-Lamar-Forrest-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms are likely. Some thunderstorms may produce
damaging winds of 70 mph, and possibly a tornado.

(https://www.weather.gov/images/jan/graphicast/1.png)

Areas of flash flooding likely and some roads could be flooded or
closed. Some structures may be potentially threatened by high
water. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Saturday.

MSZ026-241100-
Grenada-
341 PM CDT Fri Apr 23 2021

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Saturday

Localized flash flooding is possible, particularly in low lying
and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts up to 60 mph.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 23, 7:20 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
720 PM CDT Fri Apr 23 2021

LAZ024-026-240100-
Concordia LA-Catahoula LA-
720 PM CDT Fri Apr 23 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND
WESTERN CATAHOULA PARISHES UNTIL 800 PM CDT...

At 720 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northeast of Deville, or 8 miles west of Larto, moving
northeast at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Larto around 725 PM CDT.
  Mayna and Walters around 730 PM CDT.
  Monterey and Jonesville around 740 PM CDT.
  Wildsville around 745 PM CDT.
  Frogmore around 750 PM CDT.
  Ferriday around 755 PM CDT.

Other locations impacted by this storm include Harrisonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3130 9201 3129 9201 3130 9200 3131 9201
      3132 9200 3133 9201 3173 9201 3184 9177
      3151 9151 3128 9198 3127 9199 3126 9201
      3128 9200 3129 9202
TIME...MOT...LOC 0020Z 237DEG 46KT 3140 9204

TW
Special weather statement, Apr 23, 8:03 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
803 PM CDT Fri Apr 23 2021

LAZ026-MSZ060-240130-
Concordia LA-Adams MS-
803 PM CDT Fri Apr 23 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN ADAMS COUNTIES UNTIL 830 PM
CDT...

At 803 PM CDT, Meteorologists were tracking a strong thunderstorm
near Lake Ophelia National Wildlife Refuge, or near Bordelonville,
moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Slocum around 820 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3141 9172 3146 9163 3128 9148 3129 9149
      3124 9148 3121 9152 3124 9156 3121 9159
      3117 9159 3112 9171 3114 9172 3116 9168
      3119 9168 3121 9171 3120 9173 3124 9181
      3126 9183 3129 9182 3130 9186
TIME...MOT...LOC 0103Z 236DEG 48KT 3118 9185

TW
Special weather statement, Apr 23, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
839 PM CDT Fri Apr 23 2021

LAZ026-MSZ060-240215-
Concordia LA-Adams MS-
839 PM CDT Fri Apr 23 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHERN ADAMS COUNTIES UNTIL 915 PM
CDT...

At 839 PM CDT, Meteorologists were tracking a strong thunderstorm
near Slocum, or 13 miles southeast of Monterey, moving northeast at
60 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sibley around 850 PM CDT.
  Kingston around 900 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Louisiana...and southwestern Mississippi.

LAT...LON 3131 9170 3155 9133 3141 9119 3136 9128
      3136 9131 3131 9143 3132 9147 3129 9147
      3129 9149 3128 9150 3126 9148 3123 9149
      3121 9153 3124 9154 3124 9156 3122 9158
      3119 9159
TIME...MOT...LOC 0139Z 231DEG 54KT 3129 9157

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:55 PM CDTSevere Thunderstorm WarningJANAdams, Jefferson29 min
Apr 23, 9:08 PM CDTSpecial Weather StatementJANMarion52 min
Apr 23, 9:14 PM CDTSpecial Weather StatementJANFranklin, Jefferson46 min
Apr 23, 9:31 PM CDTRiver Flood WarningJANJones36 hr
Apr 23, 10:04 PM CDTSpecial Weather StatementJANMarion26 min
Apr 23, 10:35 PM CDTSpecial Weather StatementJANForrest, Lamar55 min
Apr 24, 12:50 AM CDTSpecial Weather StatementJANWilkinson25 min
Apr 24, 12:55 AM CDTSpecial Weather StatementJANForrest50 min
Apr 24, 1:01 AM CDTSevere Thunderstorm WarningJANForrest, Lamar44 min
Apr 24, 1:30 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln39 min
Apr 24, 1:43 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence62 min
Apr 24, 1:56 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence64 min
Apr 24, 2:00 AM CDTSpecial Weather StatementJANForrest30 min
Apr 24, 2:05 AM CDTSevere Thunderstorm WarningJANLawrence25 min
Apr 24, 2:35 AM CDTSpecial Weather StatementJANHinds, Rankin55 min
Apr 24, 2:47 AM CDTSevere Thunderstorm WarningJANJasper, Jones, Smith47 min
Apr 24, 2:58 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Smith51 min
Apr 24, 3:44 AM CDTSpecial Weather StatementJANForrest31 min
Apr 24, 3:55 AM CDTSevere Thunderstorm WarningJANForrest6 min
Apr 24, 4:27 AM CDTSpecial Weather StatementJANWashington48 min
Apr 24, 6:23 AM CDTSpecial Weather StatementJANMadison, Rankin, Scott52 min
Apr 24, 8:56 AM CDTRiver Flood WarningJANLeake25 hr
Apr 24, 9:00 AM CDTRiver Flood WarningJANLawrence4 days
Apr 24, 9:00 AM CDTRiver Flood WarningJANCopiah, Simpson3 days
Apr 24, 9:00 AM CDTRiver Flood WarningJANMarion3 days
Apr 23, 7:20 PM CDTSpecial Weather StatementJANCatahoula, Concordia40 min
Apr 23, 7:30 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia45 min
Apr 23, 8:03 PM CDTSpecial Weather StatementJANConcordia27 min
Apr 23, 9:35 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia36 min
Apr 23, 11:38 PM CDTSpecial Weather StatementJANWest Feliciana22 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.